Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 1999, 6:08 AM CST for Shannon County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 6:08 AM CST (12:08 UTC)
- Expired
- Apr 3, 1999, 6:55 AM CST
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Shannon County, MO
The radar
The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:26 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 3, 4:26 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 AM CST SAT APR 3 1999 FORECAST ISSUES: SEVERE THUNDERSTORM POTENTIAL THIS MORNING. WITH A TOUCH OF SEVERE WEATHER EARLIER THIS MORNING IN CHRISTIAN COUNTY AND A WATCH BEING ISSUE FOR THE AREA...WL MAKE THIS AN ABBREVIATED FORECAST DISCUSSION. SEVERE THUNDERSTORMS WHICH DEVELOPED OVER THE ERN TX PNHDL AND IN WRN KANSAS HAVE CONTINUE TO PROGRESS EAST OVERNIGHT ACROSS CENTRAL KANSAS AND NORTHERN OKLAHOMA. WHILE THE THUNDERSTORM LINE IS MOVING FARTHER AWAY FROM THE UPPER JET SUPPORT...LOW LVL CONVERGENCE AND SOME HELP FROM AN INTENSIFYING LOW LVL JET HAS ALLOWED STORMS TO PROPAGATE EAST. I FEEL THAT MODERATE INSTABILITY ACROSS THE FORECAST AREA AND EXPECTED LOW LVL MSTR CONVERGENCE WL ALLOW THESE STORMS TO CONTINUE ACROSS OUR FORECAST AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS APPEAR LIKELY THROUGHOUT THE DAY WITH GRADUAL IMPROVEMENT ACROSS THE AREA LATER TONIGHT. VESPER
In the hours before
Special weather statement, Apr 3, 3:46 AM CST, 2 hours 22 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 AM CST SAT APR 3 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 AM FOR THE SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE...AND CRAWFORD... AND FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD...ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. A LINE OF THUNDERSTORMS WHICH DEVELOPED FRIDAY EVENING OVER WESTERN KANSAS AND THE EASTERN PORTIONS OF THE TEXAS PANHANDLE HAS CONTINUED TO MOVE RAPIDLY EAST ACROSS CENTRAL KANSAS AND OKLAHOMA OVERNIGHT. AS THIS LINE OF THUNDERSTORMS MOVES INTO SOUTHEAST KANSAS...AND SOUTHWEST AND CENTRAL MISSOURI EARLY THIS SATURDAY MORNING...DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH LARGE HAIL ARE POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING.
Special weather statement, Apr 3, 3:46 AM CST, 2 hours 22 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 AM CST SAT APR 3 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 AM FOR THE SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE...AND CRAWFORD... AND FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD...ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. A LINE OF THUNDERSTORMS WHICH DEVELOPED FRIDAY EVENING OVER WESTERN KANSAS AND THE EASTERN PORTIONS OF THE TEXAS PANHANDLE HAS CONTINUED TO MOVE RAPIDLY EAST ACROSS CENTRAL KANSAS AND OKLAHOMA OVERNIGHT. AS THIS LINE OF THUNDERSTORMS MOVES INTO SOUTHEAST KANSAS...AND SOUTHWEST AND CENTRAL MISSOURI EARLY THIS SATURDAY MORNING...DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH LARGE HAIL ARE POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:53 AM CST | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Apr 3, 5:55 AM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Apr 3, 6:51 AM CST | Severe Thunderstorm Warning | SGF | Stone | 49 min |
| Apr 3, 7:14 AM CST | Flash Flood Warning | SGF | Stone | 3 hr |
| Apr 3, 7:36 AM CST | Flash Flood Warning | SGF | Christian | 3 hr |
| Apr 3, 10:21 AM CST | Flash Flood Warning | SGF | Stone | 4 hr |
| Apr 3, 1:51 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| Apr 3, 2:06 PM CST | Tornado Warning | SGF | Stone | 34 min |
| Apr 3, 2:13 PM CST | Tornado Warning | SGF | Taney | 32 min |
| Apr 3, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Christian | 61 min |
| Apr 3, 2:41 PM CST | Tornado Warning | SGF | Christian | 59 min |
| Apr 3, 2:45 PM CST | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Apr 3, 2:56 PM CST | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| Apr 3, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Webster | 49 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 3, 3:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Apr 3, 3:55 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas | 65 min |
| Apr 3, 4:10 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Apr 3, 5:06 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
| Apr 3, 5:12 PM CST | Flash Flood Warning | SGF | Oregon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.